I would appreciate any help in this topic as I'm at a loss for pain management. I have been living with chronic pain for over 3 years. After trying almost every nerve and pain medication, the only thing that has truly controlled my pain is Nucynta. After being on the ER 150MG/day for a few months and feeling like I had my life back, I starting experiencing bad side effects after ~2months (dizziness, lack of concentration and jittery), which became intolerable, so I had to come off. I switched to Ultram (100mg 2 times/day), and 10mg of oxycodone (up to 4 times/day). Ultram initially helped a lot with the pain, but now I cannot even sit for more than 15 minutes without constant burning. I had also tried 50mg of immediate release Nucynta for a short period, but still had that jittery, nervous, shaky feeling. My question is, has anyone who had side effects on Nucynta had luck with the effects going away after a few weeks? I am desperate to gain relief, but reluctant to switch back if I'm only going to feel those awful side effects. Appreciate any insight!
Tapentadol - will Nucynta side effects go away?
Question posted by dbrooks2021 on 20 March 2021
Last updated on 22 April 2022 (11 weeks ago) by Emmerance
I was recently prescribed Nucynta ER 150 mg. The first couple of days were Ok. But my Blood Pressure started going up (even 3 BP pills wouldn't bring it down) & chest congestion. To the point were it was hard to take a deep breath. I called my pain management clinic & they said to stop taking it but I had to wait 2 weeks for my next appointment ! I went to the Emergency Room & they said I had Bronchitis, gave me a breathing treatment & I was better. They prescribed an inhaler. The next day I figured it was the Bronchitis effecting me so I took the Nucynta Er. About an hour later, my chest got congested. I've also been having high blood pressure again. It got as high ad 180/106. I haven't been able to sleep because I feel like I'm having restless leg syndrome but in my arms. It seems like the med only lasts 8 hours. I'm in pain (fibromyalgia) & you can't stop taking it cold turkey. I have Norco but it doesn't help my pain. I called the Doctor again & said I can't handle this anymore & need an earlier appointment. I've had fibromyalgia for 16 years & this is the first time this has ever happened. My BP wasn't always high. Sometimes I'd go weeks without needing medicine. I don't ever want to see Nucynta ER again !
Well, sorry to hear you had such good pain management with the nucynta to only run into side effect issues. Like you, I tried everything under the sun, but nothing helped even close to management of the horrific burning sensation except the wonder drug nucynta! Been on it for 10 yrs. No side effects. My only suggestion would be try a lower dose. Such as 75 or 100 mg er. Maybe an additional pain med for any break through pain if needed. At any rate good luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.